Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kaylene64

Back Pain from Accuntaine

Recommended Posts

My daughter has been on roaccutaine for just over 1 month - she is 18. For the last week she has had bad lower back pain. She has started jogging on the treadmill and put it down to that but after doing some research on the net tonight I have realised that this can be a side effect of this drug. Has anyone experienced this? Also whereas she had acne before now she has some very big sores on her face that just dont seem to want to heal. :boohoo:

Share this post


Link to post
Share on other sites

Ya, back pain is definitely a side effect. Most people on this site complain about it, I have really bad lower back pain too. I do yoga, and it seems to help a tad. But whenever I lay down in bed, or even start my yoga session, it's so uncomfortable. I heard it should go away about 2 weeks to a month after finishing accutane. As for the sores, she probably picked at her pimples, and caused them to get a bigger and worse. I know whenever I pick at mine, they usually scab, or get inflamed and really red. Just tell her to stick it out ! It will get better with time.

I'm 20 by the way.

Share this post


Link to post
Share on other sites
Ya, back pain is definitely a side effect. Most people on this site complain about it, I have really bad lower back pain too. I do yoga, and it seems to help a tad. But whenever I lay down in bed, or even start my yoga session, it's so uncomfortable. I heard it should go away about 2 weeks to a month after finishing accutane. As for the sores, she probably picked at her pimples, and caused them to get a bigger and worse. I know whenever I pick at mine, they usually scab, or get inflamed and really red. Just tell her to stick it out ! It will get better with time.

I'm 20 by the way.

Share this post


Link to post
Share on other sites
Ya, back pain is definitely a side effect. Most people on this site complain about it, I have really bad lower back pain too. I do yoga, and it seems to help a tad. But whenever I lay down in bed, or even start my yoga session, it's so uncomfortable. I heard it should go away about 2 weeks to a month after finishing accutane. As for the sores, she probably picked at her pimples, and caused them to get a bigger and worse. I know whenever I pick at mine, they usually scab, or get inflamed and really red. Just tell her to stick it out ! It will get better with time.

I'm 20 by the way.

Hi Samantha

Thanks for replying to me. My daughter, Brooke, also complains that the pain is bad when she lays down in bed. As for your comment about picking the pimples, Yes! I know that she does do this. Tonight she also told me that she gets pins and needles in her left hand during the night - have you experienced this at all? Brooke was on roaccutaine for about 18 months from when she was 13. She never experienced any of these symptoms before - just dry lips and eyes. Unfortunately her acne has returned which the dermatologist said this is rare. She has scars from the first lot of acne and we decided to have another course to try to avoid more scars.

Share this post


Link to post
Share on other sites

Yes, I actually have woken up I think 2 or 3 times with the same sensation your daughter is talking about. I think it's just that body part that fell asleep when I went to bed. Maybe while on accutane you don't get as good circulation ? Not really sure. She probably just fell asleep on her arm/hand. About her last course though, 18 months is an unusually high course for accutane. Most courses last from 4 to 6 months, and occasionally you'll hear about an 8 to 9 month course. So i'm assuming she was on a low dose course (probably around 10mg?). Anyways, the higher your prescription, the more side effects you have. She is getting all these extra effects because her course is a lot higher than when she was 13 i'm assuming. Also a higher dose course is best to have the least chance of remission. The more mg's she takes a day, the more that will accumulate in her body, and the more chance that the acne won't return. You need to have I think 150mg/kg in your body at the end of the course. And for your daily pill, it should be anywhere between .5-2 mg of your kg. For example, I weigh 53kgs, so I should at least take 26mg daily, and at most 106mg. You usually start low, and build your way up between those two numbers. But remember, the higher your dose, the better chance of no remission.

Edited by samanthapaige

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×